Alert archive / South Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 27, 2021, 7:49 PM CDT for Roberts County, South Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 27, 2021, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Aberdeen, SD
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 102 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS83 KABR 280049
SPSABR
Special Weather Statement
National Weather Service Aberdeen SD
749 PM CDT Sun Jun 27 2021
SDZ008-011-280130-
Day SD-Roberts SD-
749 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTS AND EAST
CENTRAL DAY COUNTIES UNTIL 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm over
Agency Village, or 8 miles southwest of Sisseton, moving south at 15
mph.
Winds in excess of 40 mph will be possible with this storm. There
is also the potential for a brief landspout tornado with this storm.
Locations impacted include...
Sisseton, Waubay, Peever, Ortley, Peever Flats Housing, Agency
Village, Finley Heights Housing, Enemy Swim Housing, Waubay Lake,
Minnewasta Lake, Rudebusch Corner, Blue Dog Lake, Waubay Wildlife Rec
Area, Enemy Swim Lake, Rush Lake, Campbell Slough, Dakota Connection
& Casino, Pickerel Lake Rec Area, Bitter Lake and Lake Traverse
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4547 9680 4530 9715 4530 9722 4526 9723
4522 9730 4540 9743 4574 9698
TIME...MOT...LOC 0047Z 338DEG 13KT 4556 9712
$$
TelkenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:12 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 27, 7:12 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 712 PM CDT Sun Jun 27 2021 .UPDATE... Issued at 701 PM CDT Sun Jun 27 2021 See below for an aviation forecast discussion for the 00Z TAFs. && .SHORT TERM...(This Evening through Monday Night) Issued at 258 PM CDT Sun Jun 27 2021 Precipitation chances through Monday will be the main forecast challenge. Timing and placement of thunderstorms is low at this time. A broad upper level trough over the region will continue producing pockets of showers and thunderstorms through this evening. Convection is a little more widespread than Saturday due to slightly better instability today with 1000 to 1500 J/kg of SBCAPE. Even though shear is lacking, a few storms could produce small hail. A shortwave over North Dakota will slide across the region tonight, perhaps bringing additional showers and thunderstorms. Confidence with pops from 6Z to 15Z Monday is low at this time. Pulse thunderstorms will be possible once again during the mid morning through the evening hours on Monday, especially over the eastern CWA where SBCAPE could reach 1K J/kg. Once again, deep layer shear is lacking, thus severe storms are not expected at this time. .LONG TERM...(Tuesday through Sunday) Issued at 258 PM CDT Sun Jun 27 2021 Other than a slight chance of mainly afternoon showers and thunderstorms over our eastern counties, warm and dry weather should prevail through this entire period and beyond. After highs mainly in the mid 80s Tuesday, highs will be around 90 degrees or even the mid 90s by the weekend. Taking a look at the 500mb map at 12Z Tuesday, the 500mb low over northeastern Canada will still have a trough draped over Hudson Bay and trough ND/MN/SD and into CO/NM. The high over southern British Columbia will have a ridge through much of western Canada through WA/OR/ID/NV. As time progresses, the trough over our area will weaken, with the western ridge getting pushed across MT as a result of a small low off the OR/WA coast during the Tuesday/Wednesday time period. For us this will mean warmer air moving in. Average highs this time of year are in the low to mid 80s, with Wednesday on averaging 5 to 10 degrees above average. The 500mb high looks to move over Saskatchewan/Manitoba/ND by Thursday night into the start of the weekend. Any cut off low that develops with the trough looks to stay well to our east now, closer to Great Lakes for the end of the work week and into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 701 PM CDT Sun Jun 27 2021 Terminals KABR,KATY,KPIR,KMBG Prevailing VFR conditions can be expected for all terminals through the TAF valid period. Scattered showers and thunderstorms will continue to work east and southeast in the region and could impact the KPIR and KATY terminals early in the TAF valid period with some temporary sub-VFR cigs/visbies from heavy rainfall. There could be another batch of showers moving into the region late tonight/early Monday morning. A more probable scenario involves increasing shower/thunderstorm coverage later in the day on Monday from daytime heating. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...SD LONG TERM...KF AVIATION...Dorn
Hazardous weather outlook, Jun 27, 3:14 AM CDT, 16 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 314 AM CDT Sun Jun 27 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280815- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 314 AM CDT Sun Jun 27 2021 /214 AM MDT Sun Jun 27 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Scattered afternoon and evening showers and thunderstorms are expected. The main threat would be lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered afternoon and evening thunderstorms are possible. Lighting is the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 5:17 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
517 PM CDT Sun Jun 27 2021
SDZ004-272245-
Campbell SD-
517 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMPBELL COUNTY
UNTIL 545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Zeeland, or 19 miles northwest of Eureka, moving
southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Artas.
LAT...LON 4594 9972 4586 9972 4571 9983 4587 10009
4594 10005
TIME...MOT...LOC 2217Z 298DEG 23KT 4592 9997
KFSpecial weather statement, Jun 27, 5:48 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Aberdeen SD
548 PM CDT Sun Jun 27 2021
SDZ037-272300-
Hand SD-
548 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAND COUNTY UNTIL 600 PM
CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rockham, or 15 miles southeast of Faulkton, moving southeast at 10
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Hand
County.
LAT...LON 4488 9883 4479 9893 4489 9899 4490 9897
4490 9890
TIME...MOT...LOC 2247Z 303DEG 10KT 4487 9892
KFSpecial weather statement, Jun 27, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
749 PM CDT Sun Jun 27 2021
SDZ008-011-280130-
Day SD-Roberts SD-
749 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTS AND EAST
CENTRAL DAY COUNTIES UNTIL 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm over
Agency Village, or 8 miles southwest of Sisseton, moving south at 15
mph.
Winds in excess of 40 mph will be possible with this storm. There
is also the potential for a brief landspout tornado with this storm.
Locations impacted include...
Sisseton, Waubay, Peever, Ortley, Peever Flats Housing, Agency
Village, Finley Heights Housing, Enemy Swim Housing, Waubay Lake,
Minnewasta Lake, Rudebusch Corner, Blue Dog Lake, Waubay Wildlife Rec
Area, Enemy Swim Lake, Rush Lake, Campbell Slough, Dakota Connection
& Casino, Pickerel Lake Rec Area, Bitter Lake and Lake Traverse
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4547 9680 4530 9715 4530 9722 4526 9723
4522 9730 4540 9743 4574 9698
TIME...MOT...LOC 0047Z 338DEG 13KT 4556 9712
TelkenNearby
Special Weather Statements in South Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.